Birth Control

February 4th, 2011 by Helen Scholz

Birth Control Side Effects

Hormone-based birth control regularly includes side-effects that can go from a touch exasperating to bad enough to make you switch. You may not know what you can endure till you have given two them a try. But here are some solutions for the commonest issues. ( View seven Common contraception side-effect as as a gallery ) Headache, woozy spells, breast sensitiveness have patience. “These complications appear to go after you have been taking the Tablet for a while,” claims Hilda Hutcherson, MD, an ob-gyn teacher at Columbia Varsity .

If they do not, switching brands may help. Nausea it’ll likely go in a few months. If not, and you are taking oral contraceptives, try taking it with food.

There are many side effects of birth control pills, but what if you are taking the ring or the patch, you might wish to switch strategies. Discovery bleeding “I suspect this is the side-effect that drives ladies madder than any other side effect,” claims Dr. Hutcherson, generally because it is so unpredictable. Taking the Tablet at exactly the same time each day may help. Particularly with shots, the mini-Pill, and the implantthe progestin-only methodsthe liner of the uterus is so thin that it often sloughs off a touch. ( On the upside, this also makes your periods lighter and infrequently makes them vanish wholly. ) talk with your GP if you are nervous about spotting, because there might be a solution.

“You can occasionally add an anti inflammatory like ibuprofen, or infrequently you are able to add a little estrogen,” asserts Anne Foster-Rosales, MD, chief medical officer for Planned Parenthood Golden Gate and a lecturer at the Varsity of California, San Francisco. Reduced libido Try another formulation. “Some ladies, if you change the Tablet to one that is more androgenic [testosterone-like], the libido comes back,” claims Dr. Hutcherson.

Otherwise, find another strategy fully. Mood changes if it is actually the contraception and not some other factor that is bringing you down, you might have to find a nonhormonal methodology. “in my experiences, if a girl has depression with one tablet, switching [formulations] usually doesn’t help,” announces Dr. Hutcherson. All hormonal strategies are probably going to cause an identical issue. For some patients who truly need to stay on the Tablet , Dr. Hutcherson occasionally prescribes a mood depressant also with good success.